# SDR CSLR20200314991

- Difficulty date: March 14, 2020
- Submitted: March 14, 2020
- Operation: General aviation
- Aircraft: N712CP
- Make and model: Cessna 310R
- Aircraft serial: 310R0883
- Aircraft time: 4,353 hours
- System (JASC): 2140 · Heating System
- Part: Line
- Condition: Corroded
- Location: Zone 100
- Component: Heater, Cessna
- Component part number: 0800400238
- Stage of operation: IN
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: H

## Discrepancy

PASSENGER IN CO PILOT SEAT NOTICED FUEL SMELL IN FLIGHT WITH COMBUSTION HEATER OPERATIONAL.HEATER WAS SECURED AND FUEL SMELL WENT AWAY .PILOT LEFT COMBUSTION HEATER SECURED AND AIRCRAFT WAS BROUGHT IN FOR INSPECTION. LOWER RIGHT UPHOLSTERY PANEL WAS REMOVED TO INSPECT HEATER FUEL LINE FROM THE FUSELAGE TO THE FWD BULKHEAD STA. 0.00. INSPECTED LINE IN ACCORDANCE WITH CESSNA MULTI ENGINE SERVICE BULLETIN MEB95-9.SOURCE OF FUEL SMELL WAS LOCATED VISUALLY A SMALL BLUE STAIN  APPEARED ON THE SURFACE OF THE LINE NEAR WHAT APPEARED TO BE CORROSION,LIGHT SCRAPING WITH FINGERNAIL CAUSED THE UNDERLYING CORROSION PIT TO FREELY LEAK FUEL. THE AREA WHERE THIS LINE IS LOCATED IS BELOW AND FWD OF THE CABIN ENTRANCE DOOR AND ROUTED VERY CLOSELY TO THE SIDE WALL INSULATION AND NUMEROUS HOSES AND WIRES AND IS SUSCEPTIBLE TO MOISTURE IF THE DOOR IS NOT PROPERLY SEALING OR CLOSED. CESSNA SB MEB95-9 CALLED FOR AN INSPECTION OF THIS LINE FOR THIS REASON.THE BULLETIN CALLS FOR REPLACEMENT OF THE ALUMINUM LINE WITH A LINE FABRICATED FROM 321 STAINLESS MATERIAL.AS THESE AIRCRAFT CONTINUE TO AGE THE CORROSION ISSUE WILL BECOME MORE OF A PROBLEM.THE BULLETIN CALL FOR AN INSPECTION AND REPLACEMENT IF NECESSARY.I WOULD SUBMIT THIS MAY BE SOMETHING TO A MANDATORY LINE REPLACEMENT REQUIREMENT IF IT HAS NOT ALREADY BEEN DONE OR A REPETITIVE INSPECTION REQUIREMENT AT THE LEAST. THE PART WAS REPLACED AND THE FORWARD LINE INSPECTED FOR DAMAGE IN ACCORDANCE WITH THIS BULLETIN.ESPECIALLY IF A FUEL SMELL IS NOTED IN THE CABIN.
